Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 352, NWS Tulsa, OK

July 10, 2006Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 10, 2006, 4:39 PM CDT for Okfuskee County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2006, 4:39 PM CDT (21:39 UTC)
Expired
Jul 10, 2006, 5:25 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Okfuskee County, OK

The radar

The Norman radar (KTLX), 96 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:54 PM CDTTSTM WND GST 70Bearden, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2006-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 929 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2006-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
929 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 102139
SVRTSA
OKC107-102245-
/O.NEW.KTSA.SV.W.0352.060710T2139Z-060710T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 545 PM CDT

* AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR CASTLE...MOVING EAST AT 40
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKEMAH...
  CLEARVIEW...OKFUSKEE...WELEETKA AND PHAROAH.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3564 9619 3556 9618 3556 9609 3538 9609
      3538 9598 3530 9598 3530 9643 3546 9644
      3546 9648 3564 9653

$$
2 follow-up statements
000 
WWUS54 KTSA 102152
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT MON JUL 10 2006

OKC107-102245-
/O.CON.KTSA.SV.W.0352.000000T0000Z-060710T2245Z/
OKFUSKEE OK-
452 PM CDT MON JUL 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR OKFUSKEE COUNTY...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM OKFUSKEE TO OKEMAH TO BEARDEN...MOVING
EAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKFUSKEE...
CLEARVIEW...PHAROAH AND WELEETKA.

DAMAGING WINDS MAY OCCUR WELL AHEAD OF ANY RAIN OR HAIL. DO NOT WAIT
FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3564 9619 3556 9618 3556 9609 3538 9609
      3538 9598 3530 9598 3530 9643 3546 9644
      3546 9648 3564 9653

$$
000 
WWUS54 KTSA 102225
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT MON JUL 10 2006

OKC107-102236-
/O.CAN.KTSA.SV.W.0352.000000T0000Z-060710T2245Z/
OKFUSKEE OK-
526 PM CDT MON JUL 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR OKFUSKEE COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

LAT...LON 3564 9619 3556 9618 3556 9609 3538 9609
      3538 9598 3530 9598 3530 9643 3546 9644
      3546 9648 3564 9653

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:56 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 10, 2:56 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT MON JUL 10 2006

.DISCUSSION...
STRONG HEATING AND A MOIST ATMOSPERE HAS RESULTED IN SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. EXPECT LOCALLY HEAVY
RAIN AND THE POSSIBILITY OF WET MICROBURSTS LASTING INTO THE
EVENING HOURS. WENT WITH AREAL WORDING FOR THIS EVENING.

APPRARENTLY ONCE AGAIN THE GFS BLOWS SOMETHING UP FOR TONIGHT. DO
NOT QUITE BELIEVE IT BUT HAVE KEPT POPS GOING FOR THE REMAINDER
TONIGHT IN CASE SOMETHING DOES HAPPEN. THE WRF DOES HINT AT SOME
SORT OF MCS ACROSS THE NORTH. IT DOES THAT AGAIN TUESDAY NIGHT BUT
THE TREND IN THE DATA IS FOR IT TO WEAKEN AS IT APPROACHES THE
AREA. THUS...HAVE ONLY GONE WITH LOW POPS.

A BOUNDARY WHICH WILL LIKELY BE NEAR THE KANSAS AND OKLAHOMA
BORDER MAY FOCUS ACTIVITY TOMORROW AFTERNOON AND EVENING AND AGAIN
WEDNESDAY AFTERNOON AND EVENING.

VERY WARM TEMPERATURES WILL CONTINUE WITH NO RELIEF IN SIGHT.
ANY SIGNIFICANT RAIN CHANCES WILL END WEDNESDAY AFTERNOON OR
EVENING. COULD BE ISOLATED AFTERNOON CONVECTION AFTER THAT BUT
CHANCES ARE SLIM ENOUGH TO LEAVE OUT OF THE FORECAST. ALL THE
SIGNIFANCT FLOW IN THE ATMOSPHERE RETREATS TO CANADA MAKING
ORGANIZED STORMS UNLIKELY AND MAKING ABOVE NORMAL TEMEPRATURES
LIKELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79  95  78  95 /  50  30  30  20
FSM   74  94  74  95 /  50  30  20  10
MLC   77  95  75  97 /  50  20  10  10
BVO   74  95  70  95 /  50  40  40  20
FYV   73  89  71  91 /  50  40  20  20
BYV   72  89  71  91 /  50  40  30  20
MKO   74  92  74  94 /  50  30  20  20
MIO   74  92  74  92 /  50  40  40  20
F10   76  94  76  96 /  50  20  20  20
HHW   78  96  76  97 /  50  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 17

ABBAS
Hazardous weather outlook, Jul 10, 1:17 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT MON JUL 10 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1253 PM CDT MON JUL 10 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTH OF INTERSTATE 40.
	ONSET...THIS AFTERNOON. LASTING INTO EARLY EVENING.

        AREA AT GREATEST RISK...NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER.

HEAVY RAIN.
	RISK...LIMITED.
        AREA...NORTHEAST OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
        ONSET...THIS AFTERNOON. LASTING INTO THIS EVENING.

DISCUSSION...
EARLY THIS AFTERNOON A BOUNDARY WAS NEAR THE NORTHEAST OKLAHOMA
KANSAS STATE LINE. TROPICAL MOISTURE AND TEMPERATURES IN THE 90S
OVER ALL OF NORTHEAST OKLAHOMA AS WELL AS WEST CENTRAL AND NORTHWEST
ARKANSAS WILL SUPPORT SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS
REGION WIDE. DAMAGING WET MICROBURST WINDS WILL BE POSSIBLE FOR AREAS
IN NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER THIS AFTERNOON AND
EARLY EVENING. THUNDERSTORMS THAT DO OCCUR IN THE TROPICAL AIRMASS
WILL BE CAPABLE OF HEAVY RAINFALL IN ISOLATED AREAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A RISK OF THUNDERSTORMS WILL PERSIST INTO MID WEEK IN OUR
UNUSUALLY MOIST ENVIRONMENT. AN UPPER RIDGE AND CONTINUED
SOUTHERLY FLOW WILL PROVIDE TEMPERATURE IN THE UPPER 90S
THURSDAY AND FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 10, 3:34 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
334 PM CDT MON JUL 10 2006

OKZ057-058-063-102115-
CRAIG OK-DELAWARE OK-OTTAWA OK-
334 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OTTAWA...CRAIG AND DELAWARE

AT 334 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER
A LARGE PORTION OF CENTRAL AND EASTERN CRAIG COUNTY...MOVING EAST AT
25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...CLEORA...GROVE...BERNICE...MIAMI...COMMERCE...AFTON...FAIRL
AND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...VINITA...PYRA
MID CORNERS...BLUEJACKET AND WELCH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
VERY HEAVY RAINFALL.
Special weather statement, Jul 10, 3:42 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT MON JUL 10 2006

OKZ064-102145-
CREEK OK-
342 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CREEK

AT 342 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF MILFAY...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...MILFAY...SLICK...DEPEW AND
KELLYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND VERY
HEAVY RAINFALL.
Local storm report, Jul 10, 3:58 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
358 PM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     TSTM WND DMG     LENAPAH                 36.85N 95.64W
07/10/2006                   NOWATA             OK   FIRE DEPT/RESCUE

            WIND BLEW THE ROOF OFF OF A PORCH...AND POWER LINES AND
            TREE LIMBS WERE REPORTED DOWN.

&&

NMK
Special weather statement, Jul 10, 4:00 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
400 PM CDT MON JUL 10 2006

OKZ060-102130-
TULSA OK-
400 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     TULSA

AT 400 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF DOWNTOWN TULSA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...JENKS...OWASSO AND
BROKEN ARROW.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jul 10, 4:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
421 PM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             5 S BRISTOW             35.76N 96.39W
07/10/2006  E0.88 INCH       CREEK              OK   EMERGENCY MNGR

&&

NMK
Special weather statement, Jul 10, 4:31 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT MON JUL 10 2006

OKZ065-102230-
OKFUSKEE OK-
431 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 431 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF BOLEY...MOVING EAST AT 40 MPH. A LARGE PORTION OF
OKFUSKEE COUNTY WILL BE AFFECTED BY THESE STORMS THROUGH 530 PM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:47 PM CDTSevere Thunderstorm WarningTSAOttawa33 min
Jul 10, 2:38 PM CDTSevere Thunderstorm WarningTSANowata29 min
Jul 10, 4:13 PM CDTSevere Thunderstorm WarningTSACreek30 min
Jul 10, 4:14 PM CDTSevere Thunderstorm WarningTSATulsa24 min
Jul 10, 4:19 PM CDTSevere Thunderstorm WarningTSAOsage56 min
Jul 10, 4:23 PM CDTSevere Thunderstorm WarningTSAOkmulgee27 min
Jul 10, 4:55 PM CDTSevere Thunderstorm WarningTSAOkmulgee65 min
Jul 10, 5:37 PM CDTSevere Thunderstorm WarningTSAOsage53 min
Jul 10, 5:44 PM CDTSevere Thunderstorm WarningTSAMayes31 min
Jul 10, 6:34 PM CDTSevere Thunderstorm WarningTSACherokee41 min
Jul 10, 6:54 PM CDTSevere Thunderstorm WarningTSAAdair36 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.